Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at May 1, 2021, 7:09 PM MDT for Natrona County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 7:09 PM MDT (01:09 UTC)
- Expired
- May 1, 2021, 7:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 182 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2676 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268
WWUS85 KRIW 020109
SPSRIW
Special Weather Statement
National Weather Service Riverton WY
709 PM MDT Sat May 1 2021
WYZ020-022-020145-
Casper Mountain-Natrona County Lower Elevations-
709 PM MDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm over
Beartrap Meadows County Park, which is about 10 miles south of
Casper, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Evansville and Casper around 720 PM MDT.
This includes Interstate 25 between mile markers 176 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Infrequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4259 10633 4269 10652 4286 10639 4315 10614
4311 10607 4280 10607
TIME...MOT...LOC 0108Z 218DEG 39KT 4275 10634
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at May 1, 4:29 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 1, 4:29 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Riverton WY 429 PM MDT Sat May 1 2021 .SHORT TERM...(This evening through Sunday night) Issued at 125 PM MDT Sat May 1 2021 The leading edge of the trough is moving across the region now, sparking scattered showers. Cloud cover has been thick enough in most places to hold down some of the daytime heating, which has limited lightning so far today. There's still ample dry air near the sfc, and this will be helped by the forward speed of the showers to produce locally gusty winds around any showers through the afternoon. Initial shower activity will be waning after sunset with loss of daytime heating. The cold front will be dropping southward overnight tonight, entering north WY around midnight, near the Divide by sunrise, and exiting south into CO by noon. Northerly push should be increasing lighter rainfall across the state throughout the state on Sunday, with some snow accumulations for the Absarokas, Big Horns, and Wind River ranges due to orographic lift of frontal moisture. Temperatures will be noticeably cooler tomorrow, with highs struggling into the 50s during the afternoon. .LONG TERM...(Monday through Saturday) Issued at 125 PM MDT Sat May 1 2021 Lingering showers will continue across the central and eastern parts of the CWA as the trough very slowly shifts eastward; however, models hint at a slight upper-level shortwave within the overall general flow. This perturbation and strong, northwest flow will allow precipitation across the western mountains into Tuesday. As a trough digs, the precipitation will continue in the western mountains before spilling over the divide late Tuesday into Wednesday. Temperatures will favor rain showers in the basins while snow is likely in the highest elevations. A ridge quickly build behind the departing trough late Wednesday evening. This ridge remains in place through the remainder of the week. This will allow temperatures to climb back into the mid-70s by next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 427 PM MDT Sat May 1 2021 Isolated to locally scattered convection will continue through this evening, and will have VCTS at all terminals through this evening. Thunderstorm outflow winds could impact terminals as well. Along with convection, winds are expected to increase in coverage. Wind gusts could exceed 25 knots at all terminals before diminishing after 02Z. Widespread precipitation is expected to increase across northern terminals after 12Z tomorrow and remain through the period. VCSH is expected across southern terminals as the main precipitation shield shifts south especially after 18Z. Mountaintop obscuration may be possible through the period due to lower cig heights. && .FIRE WEATHER... Issued AT 125 PM MDT Sat May 1 2021 Dry air remain in place today, but humidity readings below 20 percent remain limited to far southern WY. Gusty winds continue for the Wind River basin, natrona County, and across zone 289 currently. Some light showers have been moving across the state today, and will continue through sunset. A few lightning strikes are possible across central WY later this afternoon, along with locally gustier winds by any showers. A cold front moves across the state tonight and tomorrow morning, bringing cooler temperatures and widespread light rain and snow Sunday and Monday. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Straub LONG TERM...Vorst AVIATION...Vorst FIRE WEATHER...Straub
Hazardous weather outlook, May 1, 4:05 AM MDT, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 405 AM MDT Sat May 1 2021 WYZ001>020-022>030-021015- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 405 AM MDT Sat May 1 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Scattered afternoon showers and thunderstorms expected this afternoon. Light mountain snow accumulation across the north tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday and Monday...Valley rain and mountain snow likely at times. Significant precipitation is possible especially over central and south-central areas late Sunday into Monday. Significant mountain snow possible, especially on the eastern slopes of the Wind River Mountains. Tuesday and Tuesday night...Valley rain and mountain snow will occur again, especially over the northwest corner of the forecast area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures.
In the hours before
Special weather statement, May 1, 4:04 PM MDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Riverton WY 404 PM MDT Sat May 1 2021 WYZ001>020-022>030-020130- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Lake, Mammoth, Old Faithful, Clark, Cody, Meeteetse, Basin, Greybull, Lovell, Powell, Shell, Thermopolis, Ten Sleep, Worland, Buffalo, Kaycee, Jackson, Dubois, Riverton, Shoshoni, Lander, Jeffrey City, Casper, Afton, Alpine, Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson, Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter 404 PM MDT Sat May 1 2021 ...Strong Winds from Showers and Thunderstorms This Afternoon and Evening... This is a special weather statement from the National Weather Service Office in Riverton. * WHAT...Strong wind gusts between 45 and 55 mph with localized higher gusts from any showers and thunderstorms. These winds can be well away from the showers and thunderstorms. * WHERE...Western and Central Wyoming. * WHEN...Through 8 PM. 21
Special weather statement, May 1, 7:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
709 PM MDT Sat May 1 2021
WYZ020-022-020145-
Casper Mountain-Natrona County Lower Elevations-
709 PM MDT Sat May 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm over
Beartrap Meadows County Park, which is about 10 miles south of
Casper, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Evansville and Casper around 720 PM MDT.
This includes Interstate 25 between mile markers 176 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Infrequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4259 10633 4269 10652 4286 10639 4315 10614
4311 10607 4280 10607
TIME...MOT...LOC 0108Z 218DEG 39KT 4275 10634
21The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:20 PM MDT | Special Weather Statement | RIW | Teton | 25 min |
| May 2, 3:10 AM MDT | Winter Weather Advisory | RIW | Fremont, Sublette | 33 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.